MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Patient-Device Incompatibility (2682); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela infrarenal and an afx vela suprarenal proximal extension.Approximately six and a half (6.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak.The patient is reportedly in stable condition.It is unknown if the physician plans to re-intervene.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak is confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement occurred that was not included in the event as reported.The sac enlargement was discovered on 10/09/2023 during review of the 86 month post implant ct scan.The complaint is most likely user related.The type 1a endoleak is likely due to the off-label aortic neck diameter at level p2 = 32.8mm and p3 = 40.3mm.P2 32.8mm.Ifu indicates p2 - p3 should be between 18-32mm in diameter.The aneurysm enlargement is likely due to the type 1a endoleak.No procedure related harms for this complaint were identified.The final patient status was reported as stable and re-intervention is not planned.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem has been updated.G3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela infrarenal and an afx vela suprarenal proximal extension.Approximately six and a half (6.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak.The patient is reportedly in stable condition.It is unknown if the physician plans to re-intervene.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement occurred that was not included in the event as reported.The sac enlargement was discovered during review of the 86 month post implant ct scan.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17685917
Report Number2031527-2023-00221
Device Sequence Number15014245
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)191011
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1599296-014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6).; AFX2 BIFURCATED STENT GRAFT, SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale